MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTOR; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTOR; BTT
Model Number OPT980
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor in (b)(6) reported via fisher paykel healthcare (f&p) field presentative that the tubing of an opt980 optiflow + mask interface adaptor was found damaged.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The opt980e optiflow + mask interface adaptor is used to deliver humidified respiratory gases to patients.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Method: the complaint opt980e optiflow + mask interface adaptor was returned to fisher & paykel healthcare (f&p) in new zealand where it was visually inspected.Result: visual inspection of the returned opt980e optiflow + mask interface adapter revealed that the tubing was stretched and detached at the 3-way connector end.The tubing was also stretched at the mask adaptor end.Conclusion: we are unable to determine the cause of the reported event.However, it is likely due to pulling at the tube.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject interface would have met the specification at the time of production.The user instructions which accompany the opt980e optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death."; "do not crush or stretch tube."; "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor in canada reported via a fisher and paykel healthcare (f&p) field representative that the tubing of an opt980e optiflow + mask interface adaptor was found damaged.There was no patient involvement.

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTOR
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key12458024
Report Number9611451-2021-01060
Device Sequence Number14519191
Product Code BTT
UDI-Device Identifier09420012436948
UDI-Public(01)09420012436948(10)2101647655(11)210531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberOPT980
Device Catalogue NumberOPT980
Device Lot Number2101647655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/12/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown